MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 7840
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch (b)(4) that catheter break and vascular dissection occurred.The patient presented for left heart catheterization.The expo guide catheter was entered right antecubital.When the exam was completed and the catheter was being withdrawn there was a loss of waveform and a possible kink was noticed.Several withdrawal attempts were made and it was then noticed the catheter was out of the artery.The catheter had broken off and punctured the artery.The patient was immediately taken to the operating room for removal of the device fragment from the right brachial artery.A cutdown was performed and the saphenous vein bypass reversed.The catheter was retrieved and the patient discharged the next morning.
 
Event or Problem Description
It was reported via medwatch mw5105624 that catheter break and vascular dissection occurred.The patient presented for left heart catheterization.The expo guide catheter was entered right antecubital.When the exam was completed and the catheter was being withdrawn there was a loss of waveform and a possible kink was noticed.Several withdrawal attempts were made and it was then noticed the catheter was out of the artery.The catheter had broken off and punctured the artery.The patient was immediately taken to the operating room for removal of the device fragment from the right brachial artery.A cutdown was performed and the saphenous vein bypass reversed.The catheter was retrieved and the patient discharged the next morning.

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13297118
Report Number2134265-2022-00451
Device Sequence Number11609513
Product Code DQO
UDI-Device Identifier08714729187691
UDI-Public08714729187691
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number7840
Device Catalogue Number7840
Device Lot Number0060310965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown